Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 67, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 11, 2005, 4:25 PM MST for Mohave County, Arizona. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2005, 4:25 PM MST (23:25 UTC)
- Expired
- Aug 11, 2005, 5:17 PM MST
- In force
- 52 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 99 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 112326 SVRVEF AZC015-120015- /O.NEW.KVEF.SV.W.0067.050811T2325Z-050812T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 425 PM PDT THU AUG 11 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA THIS INCLUDES THE CITY OF KINGMAN * UNTIL 515 PM PDT(515 PM MST) * AT 414 PM PDT(414 PM MST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KINGMAN...AND MOVING SOUTHEAST AT 5 MPH. * BRIEF HEAVY RAIN WILL ALSO ACCOMPANY THIS STORM. LAT...LON 3537 11401 3508 11414 3498 11397 3532 11371 $$ RUNK
3 follow-up statements
000 WWUS55 KVEF 112351 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 450 PM PDT THU AUG 11 2005 AZC015-120015- /O.CON.KVEF.SV.W.0067.000000T0000Z-050812T0015Z/ MOHAVE AZ- 450 PM PDT THU AUG 11 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM MST FOR CENTRAL MOHAVE COUNTY... AT 444 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS APPROACHING NORTHWEST KINGMAN. HEAVY RAIN WILL ALSO ACCOMPANY THIS STORM AS IT MOVES SOUTHEAST AT 5-10 MPH. LAT...LON 3537 11401 3508 11414 3498 11397 3532 11371 $$ RUNK
000 WWUS55 KVEF 120006 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 505 PM PDT THU AUG 11 2005 AZC015-120015- /O.CON.KVEF.SV.W.0067.000000T0000Z-050812T0015Z/ MOHAVE AZ- 505 PM PDT THU AUG 11 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM MST FOR CENTRAL MOHAVE COUNTY... AT 455 PM PDT(455 PM MST)...TWO SEVERE THUNDERSTORMS WERE INDICATED ON DOPPLER RADAR...ONE OVER NORTHWEST KINGMAN AND A SECOND ALONG INTERSTATE 40 ABOUT 10 MILES EAST OF KINGMAN. BOTH STORMS ARE CAPABLE OF PRODUCING DIME SIZED HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH...AS WELL AS HEAVY RAIN AS THEY MOVE SOUTHEAST AT 5-10 MPH. LAT...LON 3537 11401 3508 11414 3498 11397 3532 11371 $$ RUNK
000 WWUS55 KVEF 120017 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 514 PM PDT THU AUG 11 2005 AZC015-120025- /O.EXP.KVEF.SV.W.0067.000000T0000Z-050812T0015Z/ MOHAVE AZ- 514 PM PDT THU AUG 11 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MOHAVE COUNTY WILL BE ALLOWED TO EXPIRE AT 515 PM MST... VERY STRONG THUNDERSTORMS WILL CONTINUE OVER THE KINGMAN METRO AREA THROUGH AT LEAST 600 PM. THE SEVERE THUNDERSTORM THREAT HAS DIMINISHED BUT HEAVY RAIN AND LOCALLY GUSTY WINDS TO NEAR 50 MPH ARE POSSIBLE AS THESE STORMS MOVE SOUTHEAST AT 5-10 MPH THROUGH THE GREATER KINGMAN AREA. A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE REGION UNTIL 745 PM. LAT...LON 3537 11401 3508 11414 3498 11397 3532 11371 $$ RUNK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:39 PM MST, 46 minutes earlier.
Area forecast discussion, Aug 11, 3:39 PM MST, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 339 PM PDT THU AUG 11 2005 .SYNOPSIS...A MOIST AIR MASS WILL HOLD OVER MUCH OF SOUTHERN NEVADA...NORTHWEST ARIZONA AND FAR SOUTHEAST CALIFORNIA THROUGH THE WEEKEND FOR A CONTINUING TREND OF AFTERNOON AND EVENING THUNDERSTORMS. TEMPERATURES ACROSS THE ENTIRE REGION WILL REMAIN SLIGHTLY BELOW NORMAL. && .SHORT TERM...THE CONVECTIVE POTENTIAL INDICATED BY THE 12Z DRA SOUNDING HAS MATERIALIZED THIS AFTERNOON WITH STORMS INITIATING OVER THE MOUNTAINS AND MOVING SOUTH. ALTHOUGH HEAVY RAIN AND SOME HAIL HAS BEEN EVIDENT WITH THESE STORMS...THEY HAVE BEEN FAIRLY SHORT LIVED DUE TO THE UNFAVORABLE VERTICAL WIND PROFILE. CAPE VALUES OVER 1500 J/KG STILL OVER MUCH OF MOHAVE AND SOUTHEAST SAN BERNARDINO COUNTIES SHOULD PROVIDE AMPLE OPPORTUNITY FOR STORM SUPPORT THROUGH THIS EVENING. SOME STABILIZATION IS INDICATED FRIDAY AS DRIER SOUTHWEST FLOW SPREADS EAST FROM SOUTHERN CALIFORNIA. DEWPOINTS WERE IN THE MID 40S AT DAGGETT AND TWENTYNINE PALMS. STILL EXPECT CONVECTION OVER THE HIGHER TERRAIN OF SOUTHERN NEVADA AND NORTHWEST ARIZONA TO DEVELOP AND MOVE TO THE EAST OR SOUTHEAST ON FRIDAY. A WEAK LOW OFF THE WEST COAST...WHICH IS APPARENT ON WATER VAPOR IMAGERY...BEGINS TO APPROACH THE SOUTHERN CALIFORNIA COAST SATURDAY ACCORDING TO THE GFS. ALTHOUGH IT IS PRECEDED BY WEAK SOUTHWEST FLOW...DO NOT SEE MUCH CHANGE BETWEEN FRIDAY AND SATURDAY IN PLACEMENT OR COVERAGE OF THUNDERSTORMS. SUNDAY COULD BE MORE FAVORABLE TO BRING ADDITIONAL MOISTURE AND BROAD UPWARD FORCING TO THE FORECAST AREA IF THE LOW CENTER SETS UP NEAR SAN DIEGO. .LONG TERM...MODELS PERSIST PERSIST IN SLOWLY EJECTING THE SOUTHWEST OF SAN DIEGO CALIFORNIA LOW ON SUNDAY AND MONDAY AND ACCOMPANY IT WITH SOME MOISTURE AS WELL. HAVE UPPED THE POPS SUNDAY AND MONDAY. STILL LOOK FOR DRYER WESTERLY FLOW TO BE GOING ON FROM TUESDAY ONWARDS. HAVE A DRYING TREND GOING FROM WEST TO EAST NEXT WEEK. HAVE KEPT INHERITED POPS IN FOR TUESDAY AND WEDNESDAY AND HAVE THE CWA DRY ON THURSDAY. MADE MINOR TWEAKS IN TEMPERATURES AS OPERATIONAL AND ENSEMBLE MEAN GUIDANCE SHOW COOLER TEMPERATURES IN THE EXTENDED. && .AVIATION...TAF ADEQUATELY COVERS EXPECTED CONDITIONS AT KLAS. ISOLATED THUNDERSTORMS WILL BE ACROSS ALL THE CORRIDORS THIS AFTERNOON AND EVENING. NEAR KLAS EXPECT THE AFTERNOON AND EVENING THUNDERSTORMS STAY ON THE LOCAL MOUNTAIN RANGES AND NOT IN THE LAS VEGAS VALLEY. WINDS ARE EXPECTED TO BE LIGHT AND FROM THE EAST THIS EVENING WITH SOME WIND SHIFTS POSSIBLE DUE TO CONVECTIVE OUTFLOW BOUNDARIES. TOMORROW LOOKS TO BE VERY SIMILAR TO TODAYS PATTERN OF EVENTS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && ADAIR/JACQUES
Hazardous weather outlook, Aug 11, 10:00 AM MST, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1000 AM PDT THU AUG 11 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-120700- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 1000 AM PDT THU AUG 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...TODAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTHERN NEVADA AND NORTHWEST ARIZONA AND ALSO FAR SOUTHEAST CALIFORNIA DURING THE AFTERNOON THROUGH EARLY EVENING. ALTHOUGH ISOLATED STORMS MAY BE CAPABLE OF HEAVY RAIN...THE THREAT WILL NOT BE WIDESPREAD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM COVERAGE WILL CONTINUE OVER SOUTHERN NEVADA AND NORTHWEST ARIZONA THROUGH THE WEEKEND THEN GRADUALLY DIMINISH EARLY IN THE COMING WEEK AS DRIER AIR IS FORECAST TO SPREAD INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 4:49 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.